Alert archive / West Virginia / Flash Flood Warnings in 2009
Flash Flood Warning 25, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Aug 12, 2009, 5:52 PM EDT for Wayne County, West Virginia; Lawrence County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2009, 5:52 PM EDT (21:52 UTC)
- Expired
- Aug 12, 2009, 8:24 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lawrence County, KY, Wayne County, WV
The radar
The Charleston,WV radar (KRLX), 79 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.9 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1422 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRLX 122152
FFWRLX
KYC127-WVC099-130045-
/O.NEW.KRLX.FF.W.0025.090812T2152Z-090813T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
552 PM EDT WED AUG 12 2009
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN LAWRENCE COUNTY IN KENTUCKY...
THIS INCLUDES THE CITIES OF...YATESVILLE LAKE STATE PARK...
LOUISA...
WESTERN WAYNE COUNTY IN WEST VIRGINIA...
* UNTIL 845 PM EDT
* AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CENTERVILLE
AN AREA OF VERY SLOW MOVING SHOWERS AND THUNDERSTORMS...SOME WITH
VERY HEAVY RAINFALL...WILL AFFECT THE AREA OVER THE NEXT TWO HOURS.
RAINFALL RATES OF ONE HALF TO ONE INCH PER HOUR MAY CAUSE FLOODING
PROBLEMS...ESPECIALLY GIVEN HEAVY RAINFALL EARLY THIS MORNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3827 8261 3825 8259 3827 8257 3828 8252
3793 8232 3788 8238 3785 8239 3796 8253
3795 8256 3793 8259 3788 8262 3790 8271
3809 8279 3824 8281
$$2 follow-up statements
000
WGUS71 KRLX 122317
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
717 PM EDT WED AUG 12 2009
KYC127-WVC099-130045-
/O.CON.KRLX.FF.W.0025.000000T0000Z-090813T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE KY-WAYNE WV-
717 PM EDT WED AUG 12 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR
EASTERN LAWRENCE COUNTY IN KENTUCKY...AND SOUTHWESTERN WAYNE COUNTY
IN WEST VIRGINIA...
AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT...WHILE THE THUNDERSTORMS THAT PROMPTED THE WARNING FELL APART
AFTER DUMPING HEAVY RAINFALL NEAR FALLSBURG IN EXTREME NORTHEAST
LAWRENCE COUNTY...NEW THUNDERSTORMS WERE FORMING IN THAT AREA AS
WELL AS IN NORTHERN WAYNE COUNTY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CENTERVILLE...YATESVILLE LAKE STATE PARK...LOUISA AND FORT GAY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH IN 30 MINUTES ARE
POSSIBLE IN THE WARNED AREA. THIS...IN ADDITION TO EARLIER HEAVY
RAINFALL...COULD CAUSE FLOODING PROBLEMS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL COULD CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TURN AROUND DONT DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3827 8261 3825 8259 3827 8257 3828 8252
3793 8232 3788 8238 3785 8239 3796 8253
3795 8256 3793 8259 3788 8262 3790 8271
3809 8279 3824 8281
$$
12000
WGUS71 KRLX 130024
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
824 PM EDT WED AUG 12 2009
KYC127-WVC099-130030-
/O.CAN.KRLX.FF.W.0025.000000T0000Z-090813T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE KY-WAYNE WV-
824 PM EDT WED AUG 12 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN LAWRENCE
COUNTY IN KENTUCKY...AND SOUTHWESTERN WAYNE COUNTY IN WEST
VIRGINIA...
THE FLASH FLOOD WARNING HAS BEEN CANCELLED AS HEAVY RAIN IS NO LONGER
EXPECTED. STREAMS AND CREEKS SHOULD REMAIN WITHIN THEIR BANKS AND
START TO RECEDE.
TURN AROUND DONT DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.
LAT...LON 3827 8261 3825 8259 3827 8257 3828 8252
3793 8232 3788 8238 3785 8239 3796 8253
3795 8256 3793 8259 3788 8262 3790 8271
3809 8279 3824 8281
$$
12What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 3:28 PM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Aug 12, 3:28 PM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
328 PM EDT WED AUG 12 2009
.SYNOPSIS...
WEAK COLD FRONT CROSSING REGION TONIGHT. HIGH PRESSURE AND A MAINLY
DRY THURSDAY...SCATTERED STORMS REMAIN POSSIBLE FRIDAY INTO THE
WEEKEND.
&&
.NEAR TERM /THROUGH THURSDAY/...
UPPER TROUGH SWINGING VORT ACROSS REGION THIS AFTERNOON. WAVE
STRENGTHENING SOME THIS AFTERNOON DELAYING ITS PASSAGE THUS
TRIGGERING TSTMS WITH SUNS ENERGY. WETTEST GROUND ALONG WESTERN
SLOPES OF MOUNTAINS AND IN MOUNTAINS SO HAVE GONE WITH A WATCH FOR
THIS EVENING THERE. WAVE EXPECTED TO PUSH EAST BY 06Z WITH CLEARING
BEHIND WEST TO EAST AND GOOD SET UP FOR FOG.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
WITH THE FRONT EAST OF THE REGION AND EAST COAST TROUGH STARTING TO
LIFT OUT...WE START TO SETTLE INTO A TYPICAL SUMMERTIME PATTERN.
BROAD H500 RIDGING TO TAKE HOLD ACROSS A LARGE PORTION OF THE
NATION. ENOUGH MOISTURE LINGERS FOR SCATTERED AFTERNOON AND EVENING
CONVECTION BOTH FRIDAY AND SATURDAY. HAVE SLIGHTLY HIGHER POPS IN
THE MOUNTAINS EACH DAY WITH WEAK LOW LEVEL SOUTHEAST FLOW PLUS
SLIGHTLY HIGHER THETA-E VALUES. DO NOT SEE MUCH SYNOPTIC SUPPORT
FOR ANY ORGANIZATION TO THE PRECIPITATION.
GENERALLY DID NOT STRAY TOO FAR FROM MOS TEMPERATURE
GUIDANCE...ALTHOUGH DID LEAN TOWARDS THE WARMER SIDE THROUGHOUT WITH
THE DEVELOPING LONGWAVE PATTERN.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
H500 RIDGING PATTERN CONTINUES INTO THE EXTENDED PERIOD...WITH A
CONTINUATION OF THE MAINLY DIURNAL PATTERN TO POPS. GENERALLY
FOLLOWED HPC IDEAS WITH MINOR TWEAKS. MOUNTAIN FOCUS EARLY ON WILL
MORPH INTO A MORE AREAWIDE PATTERN AS WEAK UPSLOPE PATTERN BREAKS
DOWN WITH TIME. NEXT FRONTAL BOUNDARY MAY TRY TO RUN AT US FROM THE
NORTH BY THE MIDDLE OF NEXT WEEK...BUT EXPECT IT TO HAVE TROUBLE AS
IT RUNS INTO THE RIDGE. HPC TEMPERATURE NUMBERS WERE GENERALLY
CLOSE TO THE MEX NUMBERS...WHICH WERE AT OR ABOVE THE ENSEMBLE
NUMBERS THROUGHOUT. THIS SEEMS REASONABLE AND ACCEPTED THEIR VALUES.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
12Z WEDNESDAY THRU 12Z THURSDAY...
THUNDERSTORMS DEVELOPING IN UPPER WAVE COMING ACROSS REGION THIS
AFTERNOON. IFR AND GUSTS TO 30 CAN BE EXPECTED IN THUNDERSTORMS.
PRIMARY THREAT AREA VICINITY OF OHIO RIVER AND ACROSS NORTHERN
PORTION OF FORECAST AREA EARLY SHIFTING TO WESTERN SLOPES AND
MOUNTAINS THIS EVENING. BY 06Z THUNDER SHOULD BE GONE WITH FOG
CREATING IFR AND LIFR CONDITIONS OVER MUCH OF THE AREA. CONDITIONS
WILL IMPROVE TO VFR 14Z TO 16Z THURSDAY MORNING.
AFTER 12Z THURSDAY...
IFR FOG POSSIBLE FRIDAY MORNING.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR WVZ013>016-
018-024>040-046-047.
OH...NONE.
KY...NONE.
VA...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR VAZ003-004.
&&
SYNOPSIS...AAR
NEAR TERM...AAR
SHORT TERM...CL
LONG TERM...CL
AVIATION...AARHazardous weather outlook, Aug 12, 3:29 AM EDT, 14 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 329 AM EDT WED AUG 12 2009 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-130730- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 329 AM EDT WED AUG 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 12, 12:40 PM EDT, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1240 PM EDT WED AUG 12 2009 WVZ040-047-121845- BARBOUR-RANDOLPH- 1240 PM EDT WED AUG 12 2009 ...A STRONG THUNDERSTORM WILL AFFECT BARBOUR AND NORTHEASTERN RANDOLPH COUNTIES... AT 1237 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM...WITH VERY HEAVY RAIN...LOCATED NEAR PHILIPPI...MOVING SOUTHEAST AT 10 MPH. OTHER IMPACTED LOCATIONS INCLUDE BUT ARE NOT LIMITED TO MOATSVILLE... CENTURY...VOLGA...KERENS...BOWDEN...GLADY...GALLOWAY...NESTORVILLE... DRYFORK...PHILIPPI...MONTROSE...JUNIOR...HARMAN...ELKINS...COALTON... BEVERLY...BELINGTON AND AUDRA STATE PARK. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AND RURAL AREAS...HIGHWAYS...STREETS...UNDERPASSES AND COUNTRY ROADS AS WELL AS OTHER POOR DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 21
Special weather statement, Aug 12, 1:39 PM EDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 139 PM EDT WED AUG 12 2009 WVZ010-011-019-020-121815- DODDRIDGE-PLEASANTS-RITCHIE-TYLER- 139 PM EDT WED AUG 12 2009 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RITCHIE... PLEASANTS...TYLER AND WEST CENTRAL DODDRIDGE COUNTIES... AT 138 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM LOCATED NEAR MAXWELL...MOVING SOUTH AT 10 MPH. WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. OTHER IMPACTED LOCATIONS INCLUDE BUT ARE NOT LIMITED TO HIGHLAND... PIKE...MOUNTAIN...WICK...ARVILLA...HEBRON...POINT LOOKOUT... MAXWELL...GREENWOOD...WEST UNION...ST. MARYS...PULLMAN...PENNSBORO... HARRISVILLE AND ELLENBORO. . PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 09
Special weather statement, Aug 12, 2:11 PM EDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 211 PM EDT WED AUG 12 2009 OHZ075-076-085-WVZ008>010-016>020-028>030-039-121915-ATHENS-BRAXTON- CALHOUN-DODDRIDGE-GILMER-JACKSON-LEWIS-MEIGS-PLEASANTS-RITCHIE-ROANE- UPSHUR-WASHINGTON-WIRT-WOOD- 211 PM EDT WED AUG 12 2009 ...STRONG THUNDERSTORMS WILL AFFECT CENTRAL UPSHUR...EASTERN MEIGS... GILMER...LEWIS...NORTH CENTRAL BRAXTON...NORTHERN CALHOUN...NORTHERN JACKSON...NORTHERN ROANE...PLEASANTS...RITCHIE...SOUTHEASTERN ATHENS...SOUTHERN DODDRIDGE...SOUTHWESTERN WASHINGTON...WIRT AND WOOD COUNTIES... AT 205 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM BARTLETT TO SCHULTZ TO WEST UNION...MOVING SOUTHEAST AT 45 MPH. THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE MARKERS 137 AND 182 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 78 AND 101. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AND RURAL AREAS...HIGHWAYS...STREETS...UNDERPASSES AND SECONDARY ROADS AS WELL AS OTHER POOR DRAINAGE AREAS...FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 21
Special weather statement, Aug 12, 3:03 PM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 303 PM EDT WED AUG 12 2009 OHZ075-121930- ATHENS- 303 PM EDT WED AUG 12 2009 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN ATHENS COUNTY... AT 303 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM LOCATED NEAR NELSONVILLE...MOVING SOUTH AT 10 MPH. WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. OTHER IMPACTED LOCATIONS INCLUDE BUT ARE NOT LIMITED TO THE PLAINS... NELSONVILLE...CHAUNCEY...BUCHTEL AND ATHENS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 09
Local storm report, Aug 12, 3:25 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
325 PM EDT WED AUG 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 2 SSE NELSONVILLE 39.43N 82.21W
08/12/2009 E0.75 INCH ATHENS OH TRAINED SPOTTER
&&
JDENTSpecial weather statement, Aug 12, 4:02 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 402 PM EDT WED AUG 12 2009 WVZ015-016-122030- KANAWHA-ROANE- 402 PM EDT WED AUG 12 2009 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN KANAWHA AND ROANE COUNTIES... AT 401 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM LOCATED NEAR GANDEEVILLE...MOVING SOUTH AT 15 MPH. WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. OTHER IMPACTED LOCATIONS INCLUDE BUT ARE NOT LIMITED TO LEFT HAND... LOONEYVILLE...TARIFF...GANDEEVILLE...AMMA...WALTON AND SPENCER. THIS WILL IMPACT I-79 BETWEEN MILE MARKERS 17 AND 33. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 09
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 1:35 PM EDT | Flash Flood Watch | RLX | Barbour, Boone, Braxton, Calhoun, Clay, Gilmer and 12 more | 8 hr |
Nearby
Flash Flood Warnings in West Virginia, 2009Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.